Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 69, NWS Jackson, MS

June 5, 2013Hinds County, Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 5, 2013, 5:11 PM CDT for Hinds County, Rankin County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2013, 5:11 PM CDT (22:11 UTC)
Expired
Jun 5, 2013, 8:15 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 2 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2242 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WGUS54 KJAN 052211
FFWJAN
MSC049-121-060115-
/O.NEW.KJAN.FF.W.0069.130605T2211Z-130606T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT WED JUN 5 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
  BRANDON...

* UNTIL 815 PM CDT

* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  PISGAH TO BYRAM...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
  OF MORTON TO BYRAM...MOVING SOUTHEAST AT 5 MPH. ESTIMATED RADAR
  RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
  OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LEESBURG...MONTEREY...PELAHATCHIE AND FLORENCE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES A HOUR CAN CAUSE FLOODING
ON INDUSTRIAL DRIVE IN THE CITY OF RICHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3212 9030 3220 9044 3256 8979 3253 8976
      3251 8977 3238 8973 3214 8974 3214 9008

$$

BK
1 follow-up statement
754 
WGUS74 KJAN 052334
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT WED JUN 5 2013

MSC049-121-052343-
/O.CAN.KJAN.FF.W.0069.000000T0000Z-130606T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-HINDS MS-
634 PM CDT WED JUN 5 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL HINDS
AND RANKIN COUNTIES...

HEAVY RAIN HAS CLEARED OUT OF THE REGION AND TEMPORARILY HIGH WATER 
LEVELS IN LOW LYING AREAS AND IN LOCAL CREEKS SHOULD BE DROPPING. 

LAT...LON 3212 9030 3220 9044 3256 8979 3253 8976
      3251 8977 3238 8973 3214 8974 3214 9008

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 4:46 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 5, 4:46 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT WED JUN 5 2013

.DISCUSSION...

TONIGHT THROUGH THURSDAY NIGHT...

A VERY UNSTABLE AND MOIST AIRMASS IS BEING TAPPED BY A MOISTURE
CONVERGENCE AXIS SET UP ROUGHLY ALONG THE NATCHEZ TRACE PARKWAY LATE
THIS AFTERNOON. THE BOUNDARY IS BEING MAINTAINED BY OUTFLOW FROM AR
INTO NWRN MS IN AND AIRMASS CHARACTERIZED BY STEEP MID LEVEL LAPSE
RATES AND RICH LOW-LEVEL MOISTURE YIELDING ~3000 J/KG MIXED LAYER
CAPE. THIS HAS LED TO SOME STRONG TO SEVERE TSTM ACTIVITY AND
LOCALIZED FLOODING AS WELL GIVEN SLOW MOVEMENT OF THE BOUNDARY.
STORMS HAVE GRADUALLY ORGANIZED WITH INCREASING MID LEVEL SHEAR AND
THIS IS ALLOWING A COLD POOL TO DEVELOP WHICH WILL MOVE EAST AND
IGNITE ADDITIONAL THUNDERSTORM ACTIVITY AS WE GO INTO THE EVENING.
THE ABUNDANT INSTABILITY AHEAD OF THE BOUNDARY AND AT LEAST SEMI-
ORGANIZATION OF STORMS WILL MAINTAIN THE RISK FOR STRONG/SEVERE WIND
GUSTS AND HAIL AS WE GO INTO THE EARLY EVENING.

THERE IS CONSIDERABLE UNCERTAINTY REGARDING ADDITIONAL TSTM ACTIVITY
LATE TONIGHT EARLY THURS MORNING...BUT SOME HIGH-RES GUIDANCE
EXPLICITLY INDICATES THAT A CONVECTIVE SYSTEM COULD DEVELOP AND MOVE
INTO WESTERN PORTIONS OF THE FORECAST AREA PRIOR TO MORNING IN
ASSOCIATION WITH THE UPSTREAM MID LEVEL TROUGH AXIS CURRENTLY MOVING
INTO THE SOUTHERN PLAINS. HAVE ACCOUNTED FOR THIS IN THE FORECAST AND
CONTINUED THE RISK FOR STRONG TO SEVERE STORMS IN THE GRAPHICS HWO
FOR THURSDAY INTO THURSDAY EVENING AS THE FRONT WILL SLOW DOWN OVER
THE FORECAST AREA. /EC/

FRIDAY THROUGH NEXT WEDNESDAY...SCATTERED SHOWERS/TSTMS LIKELY ON
FRIDAY AS A BOUNDARY MOVES THROUGH WITH A SLIGHTLY DRIER WEEKEND
EXPECTED AND NEAR NORMAL TEMPERATURES. SLIGHTLY ABOVE AVERAGE TEMPS
IN THE LOW 90S LOOK PROBABLE FOR NEXT WEEK WITH MODEL DIFFERENCES
MAKING PRECIP CHANCES A TOUCH TRICKY.

OVERALL PATTERN WILL MIGRATE FROM A MODEST S/WV TROUGH OVER THE
GREAT LAKES AND EXTENDING AXIS ACROSS THE MID/LOWER MS VALLEY INTO A
SUBTLE S/WV NW FLOW TROUGHING REGIME OVER THE WEEKEND TO A WEAKLY
AMPLIFIED OMEGA BLOCK PATTERN AS A MODESTLY PROGGED 593DM RIDGE SETS
UP OVER S-CNTRL PLAINS BY EARLY NEXT WEEK AND SHIFTS OVER THE REGION
BY MID WEEK. 05/00Z GFS VS. 04/12Z EC SHOWED STRONGER MOMENTUM TO
WEEKEND BOUNDARY GETTING FARTHER SOUTH NEAR I-10 CORRIDOR AND
SLIDING A H7 SUB-TROPICAL RIDGE UNDER THE DEVELOPING H5 S-CNTRL
PLAINS RIDGE INDICATING WARMER AND DRIER CONDITIONS FOR THE WEEKEND
THROUGH MID WEEK. THE EC HAS BEEN SLOWER AND FARTHER WEST WITH THE
RIDGE, LEAVING THE DOOR OPEN FOR POTENTIAL NW FLOW MCS/S WITH
SEVERAL APPARENT INDICATIONS IN QPF MASS FIELDS. YET, HAVE TRENDED
TOWARDS 00Z GFS GIVEN MUCH BETTER AGREEMENT IN H7 AND H5 ENSEMBLE
MEAN/PERTURBATIONS OF HEIGHT FIELDS. LATEST 00Z EC COMING IN HAS
SHIFTED H5 RIDGE AXIS FARTHER EAST, HELPING INCREASE CONFIDENCE IN
HOTTER/DRIER FORECAST. THIS TREND WILL NEED TO BE MONITORED FOR
POTENTIAL NW SURPRISES IF RIDGE IS SLOWER TO BUILD IN.

SHOWERS/TSTORMS WILL BE A GOOD BET FRIDAY AHEAD OF THE WEAK BOUNDARY
AS ATMOSPHERE DESTABILIZES. IT'S NOT IMPOSSIBLE THAT SOME STORMS
COULD BE STRONG BUT THE BEST FORCING LOOKS TO BE EXITING EAST BEFORE
BEST AFTN DESTABILIZATION OCCURS. DEEPER MOISTURE SHOULD BE PUSHED
FARTHER SOUTH SO WILL ONLY CARRY SLIGHT CHANCE POPS SAT AFTN FOR FAR
SOUTH AREAS AS SEA-BREEZE ACTIVITY FLARES UP UNDER PREVAILING NW
FLOW. TEMPS SAT MRNG WILL MORE COMFORTABLE AS OF LATE WITH READINGS
DOWN IN THE LOW 60S. MOISTURE WILL REBOUND QUICKLY SUNDAY IN
RESPONSE TO STRONGER WAVE PASSING NORTH OF THE REGION WITH A HINT OF
AN EMBEDDED SMALLER WAVE IN THE NW FLOW OVER THE ARKLAMISS. HAVE
INCREASED POPS A TOUCH FOR W/NW AREAS IN PROXIMITY TO WAVE WHILE
LEAVING INTACT POPS FOR SOUTH AREAS AS SEA-BREEZE ACTION COMMENCES
AGAIN.

MONDAY THROUGH WEDNESDAY WILL START TO FEEL MORE LIKE SUMMER AS
HIGHS REACH INTO THE LOW 90S WITH A FEW SPOTS POSSIBLY IN THE MID
90S AS THE H7-5 RIDGE ATTEMPTS TO BUILD IN OVER THE ARKLAMISS.
TEMPERED TEMPS 1-2F DOWN WITH THE POTENTIAL OF RIDGE NOT BUILDING IN
AS FAST AS GFS ADVERTISED VS. EC AND INCREASED POPS BY 5% TO CARRY
SOME POTENTIAL FOR NW CONVECTION DEPENDING ON WHERE THE UNCAPPED,
DEEPER MOISTURE GRADIENT, AND SUBTLE S/WV TROUGHING TRAIN SETS UP
ALONG A NW/SE AXIS NEARBY. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  87  69  87 /  47  68  58  23
MERIDIAN      68  89  69  88 /  36  60  67  39
VICKSBURG     71  88  67  87 /  53  73  47  16
HATTIESBURG   70  90  71  90 /  33  46  49  38
NATCHEZ       70  87  69  87 /  36  63  44  13
GREENVILLE    72  87  67  85 /  64  62  33  11
GREENWOOD     71  86  67  85 /  62  65  42  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Jun 5, 1:08 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
108 PM CDT WED JUN 5 2013

ARZ074-075-LAZ007>009-015-MSZ018-019-025>037-040>042-061815-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
ISSAQUENA-SHARKEY-YAZOO-
108 PM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO
60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL
BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
AND HEAVY DOWNPOURS CAPABLE OF PRODUCING LOCALIZED FLOODING.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP AGAIN
THURSDAY AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY RISKS WILL
BE 50 TO 60 MPH WINDS AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN
THURSDAY.

LAZ016-023>026-MSZ038-039-043>066-072>074-061815-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
108 PM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60
MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
HEAVY DOWNPOURS.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP AGAIN
THURSDAY AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY RISKS WILL
BE 50 TO 60 MPH WINDS AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN
THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Special weather statement, Jun 5, 3:52 PM CDT, 1 hour 19 minutes before
MSZ036-037-052135-
ATTALA MS-HOLMES MS-
352 PM CDT WED JUN 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT WED JUN 5 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED FROM HESTERVILLE TO 4 MILES
SOUTHWEST OF GOODMAN AT 351 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN HOLMES AND ATTALA COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3316 8940 3293 8967 3293 8972 3289 8974
      3290 9003 3323 8980 3322 8975 3325 8973
TIME...MOT...LOC 2051Z 290DEG 8KT 3315 8967 3292 8995

19
Special weather statement, Jun 5, 4:05 PM CDT, 1 hour 6 minutes before
MSZ049-052150-
RANKIN MS-
405 PM CDT WED JUN 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT WED JUN 5 2013

...LINE OF STRONG THUNDERSTORMS PUSHING ACROSS THE RESERVIOR INTO
NORTHERN RANKIN COUNTY...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHWEST OF
GOSHEN SPRINGS TO 4 MILES NORTHEAST OF FLOWOOD AT 404 PM CDT...MOVING
EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN RANKIN COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3227 8985 3229 9016 3232 9016 3235 9011
      3238 9010 3239 9007 3243 9007 3248 9002
      3250 8998 3249 8996 3259 8984 3258 8983
      3259 8979 3248 8976
TIME...MOT...LOC 2104Z 274DEG 6KT 3256 8996 3237 9005

BYB
Special weather statement, Jun 5, 4:33 PM CDT, 38 minutes before
MSZ073-052205-
LAMAR MS-
433 PM CDT WED JUN 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT WED JUN 5 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF SUMRALL AT 433 PM
CDT...MOVING NORTHEAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN LAMAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3131 8966 3141 8966 3143 8964 3143 8945
      3135 8945 3135 8943 3134 8942 3123 8955
TIME...MOT...LOC 2133Z 221DEG 12KT 3136 8956

BK
Special weather statement, Jun 5, 4:33 PM CDT, 38 minutes before
MSZ037>039-044>046-052235-
ATTALA MS-WINSTON MS-NOXUBEE MS-NESHOBA MS-LEAKE MS-KEMPER MS-
433 PM CDT WED JUN 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT WED JUN 5 2013

...GUSTY THUNDERSTORMS PUSHING SOUTH THROUGH EASTERN MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 15 MILES EAST OF
COOKSVILLE TO RENFROE AT 433 PM CDT...MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN KEMPER...NORTHEASTERN LEAKE...NESHOBA...SOUTHERN NOXUBEE...
SOUTHERN WINSTON AND EXTREME SOUTHEASTERN ATTALA COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3258 8838 3257 8844 3258 8900 3291 8966
      3300 8834
TIME...MOT...LOC 2133Z 301DEG 29KT 3297 8809 3287 8946

BYB
Special weather statement, Jun 5, 4:38 PM CDT, 33 minutes before
MSZ048-053-054-059-061-052240-
JEFFERSON MS-HINDS MS-FRANKLIN MS-COPIAH MS-CLAIBORNE MS-
438 PM CDT WED JUN 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT WED JUN 5 2013

...SLOW MOVING LINE OF STRONG THUNDERSTORMS OVER PORTIONS OF
SOUTHERN MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF
BYRAM TO MCNAIR AT 438 PM CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CLAIBORNE...NORTHWESTERN COPIAH...NORTHWESTERN
FRANKLIN...SOUTHEASTERN HINDS AND EASTERN JEFFERSON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3157 9116 3163 9116 3163 9119 3225 9039
      3230 9032 3229 9018 3225 9020 3220 9019
      3215 9026 3215 9024 3211 9025 3211 9023
      3208 9023 3160 9086 3154 9093
TIME...MOT...LOC 2138Z 278DEG 3KT 3223 9029 3163 9107

BYB
Special weather statement, Jun 5, 4:51 PM CDT, 20 minutes before
MSZ073-052220-
LAMAR MS-
451 PM CDT WED JUN 5 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT WED JUN 5 2013

...STRONG THUNDERSTORM JUST WEST OF PURVIS...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF PURVIS AT 451 PM
CDT...MOVING NORTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3105 8960 3129 8959 3127 8935 3121 8935
      3103 8939
TIME...MOT...LOC 2151Z 186DEG 5KT 3113 8948

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:26 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower49 min
Jun 5, 12:35 PM CDTFlash Flood WarningJANLeflore, Sunflower115 min
Jun 5, 12:39 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 5, 12:54 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 5, 12:59 PM CDTFlash Flood WarningJANWashington2 hr
Jun 5, 1:17 PM CDTSpecial Weather StatementJANClay33 min
Jun 5, 1:21 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery39 min
Jun 5, 1:35 PM CDTSevere Thunderstorm WarningJANWashington40 min
Jun 5, 1:35 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha40 min
Jun 5, 1:49 PM CDTFlash Flood WarningJANGrenada116 min
Jun 5, 1:57 PM CDTSevere Thunderstorm WarningJANGrenada48 min
Jun 5, 2:03 PM CDTSevere Thunderstorm WarningJANWebster42 min
Jun 5, 2:11 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington49 min
Jun 5, 2:12 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha48 min
Jun 5, 2:15 PM CDTSevere Thunderstorm WarningJANClay45 min
Jun 5, 2:37 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery38 min
Jun 5, 2:41 PM CDTSevere Thunderstorm WarningJANHolmes49 min
Jun 5, 2:49 PM CDTSpecial Weather StatementJANLowndes46 min
Jun 5, 3:03 PM CDTSpecial Weather StatementJANChoctaw, Clay, Oktibbeha42 min
Jun 5, 3:09 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo51 min
Jun 5, 3:26 PM CDTSpecial Weather StatementJANLowndes29 min
Jun 5, 3:28 PM CDTSevere Thunderstorm WarningJANMadison47 min
Jun 5, 3:52 PM CDTSpecial Weather StatementJANAttala43 min
Jun 5, 4:05 PM CDTSpecial Weather StatementJANRankin45 min
Jun 5, 4:10 PM CDTSevere Thunderstorm WarningJANMadison, Rankin65 min
Jun 5, 4:33 PM CDTSpecial Weather StatementJANLamar32 min
Jun 5, 4:38 PM CDTSpecial Weather StatementJANJefferson62 min
Jun 5, 4:51 PM CDTSpecial Weather StatementJANLamar29 min
Jun 5, 5:25 PM CDTSpecial Weather StatementJANKemper, Lauderdale, Newton, Rankin, Scott, Simpson60 min
Jun 5, 6:25 PM CDTSpecial Weather StatementJANClarke, Covington, Jasper, Jefferson Davis, Jones60 min
Jun 5, 6:29 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones61 min
Jun 5, 6:39 PM CDTFlash Flood WarningJANJones2 hr
Jun 5, 6:46 PM CDTSevere Thunderstorm WarningJANCovington, Jones59 min
Jun 5, 6:51 PM CDTSevere Thunderstorm WarningJANJefferson Davis39 min

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.